Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Mar 29, 2013, 4:33 PM MDT for Keith County, Lincoln County, Nebraska. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2013, 4:33 PM MDT (22:33 UTC)
- Expired
- Mar 29, 2013, 5:15 PM MDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Keith County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 4:45 PM MDT | HAIL 1.25 | 4 Nw Sutherland, NE | QUARTER TO HALF DOLLAR SIZE HAIL |
| Mar 29, 5:23 PM MDT | HAIL 1 | 4 E Hershey, NE | ON HIGHWAY 30. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
344
WUUS53 KLBF 292233
SVRLBF
NEC101-111-292315-
/O.NEW.KLBF.SV.W.0001.130329T2233Z-130329T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
533 PM CDT FRI MAR 29 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL KEITH COUNTY IN SOUTHWEST NEBRASKA...
NORTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 615 PM CDT/515 PM MDT/
* AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF SARBEN...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SUTHERLAND...COKER...O'FALLONS...HERSHEY AND BIRDWOOD.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 152 AND 173.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 10 AND 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4135 10085 4109 10083 4113 10127 4124 10134
4134 10128
TIME...MOT...LOC 2233Z 275DEG 21KT 4123 10121
HAIL...1.00IN
WIND...60MPH
$$
MASEK2 follow-up statements
125
WWUS53 KLBF 292246
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
546 PM CDT FRI MAR 29 2013
NEC101-292255-
/O.CAN.KLBF.SV.W.0001.000000T0000Z-130329T2315Z/
KEITH NE-
446 PM MDT FRI MAR 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KEITH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4113 10120 4123 10124 4134 10122 4135 10085
4109 10083
TIME...MOT...LOC 2245Z 275DEG 21KT 4122 10112
$$
NEC111-292315-
/O.CON.KLBF.SV.W.0001.000000T0000Z-130329T2315Z/
LINCOLN NE-
546 PM CDT FRI MAR 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LINCOLN COUNTY UNTIL 615 PM CDT...
AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COKER...OR 20 MILES WEST OF NORTH PLATTE...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
O'FALLONS...HERSHEY AND BIRDWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4113 10120 4123 10124 4134 10122 4135 10085
4109 10083
TIME...MOT...LOC 2245Z 275DEG 21KT 4122 10112
WIND...HAIL 60MPH 1.50IN
$$
MASEK999
WWUS53 KLBF 292259
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
459 PM MDT FRI MAR 29 2013
NEC111-292315-
/O.CON.KLBF.SV.W.0001.000000T0000Z-130329T2315Z/
LINCOLN NE-
559 PM CDT FRI MAR 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LINCOLN COUNTY UNTIL 615 PM CDT...
AT 556 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR O'FALLONS...OR 15
MILES WEST OF NORTH PLATTE...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
HERSHEY AND BIRDWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4113 10120 4123 10124 4134 10122 4135 10085
4109 10083
TIME...MOT...LOC 2259Z 278DEG 20KT 4121 10102
WIND...HAIL 60MPH 1.50IN
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:18 PM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 29, 2:18 PM MDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT FRI MAR 29 2013 .SYNOPSIS... ISSUED AT 318 PM CDT FRI MAR 29 2013 H5 HAND ANALYSIS THIS MORNING IS INDICATING BROAD LOW AMPLITUDE FLOW ACROSS THE LOWER 48...WITH EMBEDDED SHORTWAVES NOTED OVER THE NORTHERN ROCKIES OF IDAHO AND MONTANA. ABUNDANT MID LEVEL INSTABILITY AND MID LEVEL ALTO CU HAS TRACKED INTO WESTERN AND CENTRAL NEBRASKA THIS MORNING...WITH RADAR INDICATING HIGHLY ELEVATED SHOWERS...NONE OF WHICH IS REACHING THE GROUND ATTM. AT THE SURFACE...A LEE SIDE TROUGH HAS BEGUN TO DEEPEN ACROSS THE PANHANDLE AND FAR EASTERN COLORADO OVER THE PAST COUPLE OF HOURS. THIS HAS RESULTED IN INCREASED SRLY WINDS THIS AFTERNOON AND INCREASED LOW LEVEL MOISTURE...WITH DEW POINTS BEGINNING TO REACH INTO THE LOWER 40S AS OF 3 PM CDT. TEMPERATURES AS OF 3 PM CDT RANGED FROM 64 DEGREES AT VALENTINE TO 71 DEGREES AT OGALLALA. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 318 PM CDT FRI MAR 29 2013 MAIN FORECASTING CHALLENGES OVER THE NEXT 24 HOURS ARE THUNDERSTORM POTENTIAL AND ASSOCIATED PRECIPITATION CHANCES TONIGHT...THEN LOW PRECIPITATION CHANCES FOR SATURDAY...IN PARTICULAR SATURDAY AFTERNOON. FOR TONIGHT...AM EXPECTING SOME ISOLATED TSRA INITIATION INVOF OF SURFACE TROUGH AXIS LATER THIS AFTERNOON. BASED ON THE LATEST NAM AND RUC SOLNS...THIS SHOULD BE SOMEWHERE FROM AROUND OGALLALA TO NORTHERN CHERRY COUNTY BY 21Z THIS AFTERNOON. AM EXPECTING ISOLATED CONVECTION TO FIRE INVOF OF THIS FEATURE DURING THE 21Z TO 00Z TIME FRAME LATER THIS AFTERNOON. DECENT MID LEVEL FLOW...WILL TRACK ANY ISOLATED CONVECTION QUICKLY EAST INTO THE CENTRAL AND EASTERN CWFA LATER THIS EVENING AND OVERNIGHT. CONVECTION IS EXPECTED TO BECOME BETTER ORGANIZED IN THE EASTERN CWFA OVERNIGHT AS A NICE LOW LEVEL JET PUSHES NORTH INTO EASTERN NEBR...THE NOSE OF WHICH PUSHES INTO OUR NERN ZONES. FOR PRECIPITATION CHANCES TONIGHT...FAVORED POPS AROUND 20 PERCENT...ALONG AND WEST OF HIGHWAY 83...INCREASING THEM EASTWARD TO AROUND 50 PERCENT IN THE NERN CWA. AS FOR THE THREAT OF SEVERE THUNDERSTORMS TONIGHT...THE LATEST SWODY1 HAS A SEE TEXT ACROSS OUR SWRN ZONES AND CENTRAL SANDHILLS MAINLY FOR EARLY EVENING CONVECTION TIED TO PEAK HEATING. AT THIS JUNCTURE...SOME GUSTY WINDS MAY ACCOMPANY THE STRONGEST STORMS GIVEN THE DRY CONDS BLO 10000 FT AGL AND EXPECTED HIGH BASED TSRAS IN THE WEST. EVEN IN LIGHT OF WET BULB ZEROES OF AROUND 9000 FT MSL...LARGE HAIL THREAT WILL BE MINIMAL AS DEEP LAYER SHEAR IS ONLY AROUND 30 KTS AND FREEZING LEVELS ARE AROUND 5 TO 7 THOUSAND FT AGL. FOR SATURDAY...NORTHWESTERLY WINDS WILL DEVELOP BEHIND EXITING LOW PRESSURE AND MAY BECOME GUSTY DURING THE AFTERNOON HOURS. WITH SURFACE HEATING...MID LEVEL LAPSE RATES WILL STEEPEN SIGNIFICANTLY DURING THE AFTERNOON HOURS...AND WILL CONTINUE MENTION OF ISOLATED SHOWERS. LI'S ARE BARELY NEGATIVE TOMORROW AFTERNOON AND WILL FORGO MENTION OF THUNDER ATTM. HIGHS SATURDAY WILL BE COOLER THAN TDYS READINGS. BASED ON H85 TEMPS AND GOOD MIXING...HIGHS WILL RANGE FROM THE 50S NORTH...TO THE LOWER 60S IN THE SOUTH. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 318 PM CDT FRI MAR 29 2013 SATURDAY NIGHT WILL SEE A DISTURBANCE PUSHING SOUTH AND AN ARCTIC COLD FRONT DIPPING SOUTH ACROSS THE NORTHERN PLAINS. BY SUNDAY AFTERNOON THE COLD FRONT WILL BE PUSHING INTO NRN NEBRASKA. SHOULD SQUEAK OUT ANOTHER NICE DAY WITH HIGHS IN THE 60S FOR MOST OF THE CWA. PORTIONS OF NORTH CENTRAL WILL SEE HIGHS ONLY IN THE 50S AS THE COLD FRONT ARRIVES BEFORE PEAK HEAT. ALSO GOING TO SEE SOME SHOWERS DEVELOP ALONG/AHEAD OF THE FRONT...MAINLY WHERE THERE IS BETTER MOISTURE TO THE EAST. BY SUNDAY NIGHT COLD AIR WILL PUSH ACROSS THE AREA. NOT A GREAT CHANCE FOR PRECIP...BUT COLD AIR ALOFT WILL CREATE SOME STEEP LAPSE RATES. ALSO AS TEMPS FALL A MIX OR CHANGE TO SNOW CAN BE EXPECTED. MONDAY WILL FEEL THE COLD ARCTIC AIR AS HIGHS ONLY WARM INTO THE MID 30S TO MID 40S. PRECIP WILL BE PUSHING SOUTH...SO HIGHS MAY ACTUALLY BE ABLE TO WARM UP A LITTLE MORE THAN FORECAST AS APRIL SUNSHINE ARRIVES FOR THE AFTERNOON. COLD AIR IS SHORT LIVED AS CENTER OF HIGH SHIFTS TO THE EAST FOR TUESDAY...WITH RETURN SOUTHERLY FLOW BY TUESDAY AFTERNOON. NOT A FAST REBOUND ON TUESDAY AS HIGHS ONLY IN THE 40S TO LOW 50S. WEDNESDAY INTO THURSDAY WILL CONTINUE TO SEE A REBOUND OF TEMPS. SURF HIGH CONTINUES TO PUSH TO THE SE WITH MORE WARM AIR TO PUSH NORTHWARD AND THE BACKSIDE OF THE HIGH. 850 MB TEMPS PUSH INTO THE SINGLE DIGITS ABOVE ZERO AND CLOSE TO 10 IN THE WEST WITH GUIDANCE CLOSE TO 60. PRECIP CHANCES DO NOT LOOK GOOD THROUGH THE WEEK...AS GULF MOISTURE REMAINS SHUT OFF AND MODELS CONTINUE A DRY BL. AN UPPER LEVEL DISTURBANCE LATE IN THE WEEK MAY BRING SOME LIGHT PRECIP...BUT WILL HAVE TO BE A TOP DOWN SATURATION AND DO NOT HAVE IN THE FORECAST ATTM. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1250 CDT FRI MAR 29 2013 GENERALLY VRF CONDITIONS THE NEXT 24 HOURS. TROUGH MOVING ACROSS THE AREA THIS EVENING. WEAK INSTABILITY SHOULD BE ENOUGH FOR ISOLD TO SCT THUNDERSTORM DEVELOPMENT. DEVELOPMENT IS EXPECTED ACROSS WESTERN NEBRASKA AROUND 22Z TO 23Z AND PROGRESS EASTWARD. AM EXPECTING IMPACT AT BOTH TERMINALS...KLBF AND KVTN...HOWEVER DURATION WILL NOT BE LONG. COULD SEE A BRIEF REDUCTION TO MVFR VSBY...HOWEVER THE THUNDER WILL BE THE MAIN CONCERN. BY 01Z THE STORMS SHOULD BE EAST OF THE TERMINALS. WINDS TODAY WILL BE SOUTHERLY...BECOMING NORTHWESTERLY OVERNIGHT...BEHIND THE TROUGH. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CLB SHORT TERM...CLB LONG TERM...MASEK AVIATION...MASEK
Hazardous weather outlook, Mar 29, 2:29 PM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT FRI MAR 29 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-302030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 329 PM CDT FRI MAR 29 2013 /229 PM MDT FRI MAR 29 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN UPPER LEVEL DISTURBANCE WILL CROSS THE CENTRAL PLAINS TONIGHT...LEADING TO THUNDERSTORM DEVELOPMENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED...AN ISOLATED STRONG STORM WILL BE POSSIBLE ACROSS SOUTHWESTERN NEBRASKA...AND THE CENTRAL SANDHILLS. AT THIS TIME...THE MAIN AREA OF CONCERN FOR A STRONG STORM IS SOUTH OF HIGHWAY 2 FROM ANTIOCH...TO BROKEN BOW. IN THESE AREAS...GUSTY WINDS TO 50 MPH AND SMALL HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Special weather statement, Mar 29, 3:53 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM MDT FRI MAR 29 2013 NEZ057-059-292230- KEITH NE-LINCOLN NE- 353 PM MDT FRI MAR 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN AND NORTHEASTERN KEITH COUNTIES UNTIL 430 PM MDT/530 PM CDT/... AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BROGANVILLE...OR 14 MILES NORTHEAST OF OGALLALA...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BIG BALD HILL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. CDC
Special weather statement, Mar 29, 4:26 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 526 PM CDT FRI MAR 29 2013 NEZ057-059-292330- KEITH NE-LINCOLN NE- 526 PM CDT FRI MAR 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN AND NORTHEASTERN KEITH COUNTIES UNTIL 630 PM CDT/530 PM MDT/... AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF SARBEN...OR 25 MILES EAST OF OGALLALA...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SUTHERLAND... COKER... O'FALLONS... HERSHEY... BIRDWOOD... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 154 AND 162. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 10 AND 17. MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 5:04 PM MDT | Tornado Warning | LBF | Lincoln | 26 min |
| Mar 29, 5:16 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Mar 29, 5:27 PM MDT | Tornado Warning | LBF | Lincoln | 33 min |
| Mar 29, 5:59 PM MDT | Tornado Warning | LBF | Lincoln | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.